MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5N R; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F5N R; KNEE ENDOPROSTHESES
Model Number NX013Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Numbness (2415); Joint Laxity (4526)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference code (b)(4).Device name: as vega ps femoral comp.Cemented f5n r, serial number n/a, batch number 51976248, udi device identifier (b)(4), udi production identifier (b)(4), basic udi-di n/a, unit of use udi-di (b)(4), manufacturing date 2013-10-07.Reference code (b)(4).Device name as vega ps tibial plateau cemented t2, serial number n/a, batch number 51954907, udi device identifier (b)(4), udi production identifier (b)(4), basic udi-di n/a, unit of use udi-di (b)(4), manufacturing date 2013-07-08.Ref.Code device name batch, nn261z as tibial obturator d12mm 52061806, nx043 patella 3-pegs p3 52032533, nx120 vega ps gliding surface t2/2+ 10mm 51991708.Investigation: no product at hand.Therefore an investigation at the product is not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are 3 similar complaints against the same lot number 51954907.(all registered as leading component).There are 4 similar complaints against the same lot number 52061806.(1 registered as leading component; 3 registered as involved component).Explanation and rationale: in the light of the little information received and due the circumstance that we did not received the complained devices it is not possible to determine a root cause for the mentioned failure.Corrective action: for this topic (vega loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a vega knee components.As a result of having the product implanted the patient has experienced knee pain, numbness and loosening and instability of the implant.The primary surgery occurred on (b)(6) 2014 and there was no reported revision surgery.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under reference (b)(4).Involved components: nx031z(ps femur cemented f5n rt), nn261z(tibial obturator d12mm, l7mm), nx053z (ps tibia cemented t2), nx043 (universal patella p3), nx120(ps pe insert t2/t2+, 10mm).Associated medwatches: 2916714-2020-00661, 2916714-2020-00662, 2916714-2020-00663, 2916714-2020-00664.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F5N R
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11113044
Report Number2916714-2020-00660
Device Sequence Number3950600
Product Code JWH
UDI-Device Identifier04046963810160
UDI-Public4046963810160
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2021
Report Date (Section F) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberNX013Z
Device Catalogue NumberNX013Z
Device Lot Number51976248
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/06/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/04/2021